Alert archive / Pennsylvania / Special Weather Statements in 2020
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 22, 2020, 3:21 PM EDT for Lebanon County, Pennsylvania. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2020, 3:21 PM EDT (19:21 UTC)
- Expired
- Jul 22, 2020, 3:45 PM EDT
- In force
- 24 min
- Issued by
- NWS State College, PA
County Lebanon County, PA
The radar
The State College radar (KCCX), 143 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 248 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
827
WWUS81 KCTP 221921
SPSCTP
Special Weather Statement
National Weather Service State College PA
321 PM EDT Wed Jul 22 2020
PAZ057>059-221945-
Lebanon PA-Dauphin PA-Schuylkill PA-
321 PM EDT Wed Jul 22 2020
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SCHUYLKILL...DAUPHIN...
AND LEBANON COUNTIES UNTIL 345 PM EDT...
At 321 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Williamstown to Rutherford. Movement was
east at 30 mph.
Wind gusts 40 to 50 mph are possible.
Locations impacted include...
Harrisburg, Lebanon, Hershey, Colonial Park, Progress, Palmyra,
Linglestown, Steelton, Annville, Hummelstown, Cornwall, Paxtonia,
Rutherford, Skyline View, Lawnton, Campbelltown,
Bressler-Enhaut-Oberlin, Pleasant Hill, Sand Hill and Lebanon South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4051 7626 4052 7634 4049 7644 4041 7631
4025 7639 4019 7657 4023 7686 4060 7667
4065 7620
TIME...MOT...LOC 1921Z 272DEG 28KT 4054 7662 4029 7674
$$
BanghoffWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 22, 2:47 PM EDT, 34 minutes earlier.
Area forecast discussion, Jul 22, 2:47 PM EDT, 34 minutes before
Area Forecast Discussion National Weather Service State College PA 247 PM EDT Wed Jul 22 2020 .SYNOPSIS... As a weak cold front slowly approaches the Commonwealth, at least scattered showers and thunderstorms will be in the forecast into Thursday evening. Friday through the weekend looks drier, as high pressure builds back into the region. Temperatures will also trend hotter again over the course of the weekend. && .NEAR TERM /THROUGH TONIGHT/... 245 pm update... An environment supportive of isolated damaging wind gusts (ML CAPE of 1000-2000 j/kg and DCAPE near 1000 j/kg) will persist late this afternoon over the south-central mountains and the Lower-Middle Susquehanna Valley, hence continuation of a Severe Thunderstorm Watch. Elsewhere, convection looks much more isolated-widely scattered. Tonight, as a weak surface boundary slowly approaches the Commonwealth from the Ohio Valley and the eastern Great Lakes, coverage of showers/embedded thunderstorms should begin to increase late at night, particularly over the Alleghenies. Lows by daybreak should range from the mid 60s over the higher terrain, to the lower 70s in the Susquehanna Valley. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... 3 pm update... Thursday should again feature numerous and diurnally enhanced showers and thunderstorms, as the weak frontal boundary mentioned in the previous section trudges across the Commonwealth. Overall, more in the way of cloud cover as compared to what we saw today should temper instability somewhat, but a few stronger storms cannot be ruled out over the Susquehanna Valley. Afternoon highs will be a tad cooler Thursday, ranging from the upper 70s in the Alleghenies, to near 90 in the Lower Susquehanna Valley. Thursday night, any residual convection will push slowly southeastward, with much of central PA most likely staying rain-free. Lows by daybreak will range from near 60 in the northern mountains, to around 70 in the Lower Susquehanna Valley. && .LONG TERM /FRIDAY THROUGH TUESDAY/... A drier pattern appears likely into the weekend under building high pressure surface and aloft. Chance of showers and storms once again will increase early nest week, as dewpoints creep back up, the ridge flattens and the next frontal system drops across the Great Lakes into the area. Pattern favors weak ridging across the mountains, and a lee trough to the east. This will play a factor in the daily or lack of daily afternoon showers and storms. Temperatures will remain above average and trend hotter for late weekend into early next week before gradually slipping back toward normal midweek. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... 18z update... Any restrictions this afternoon and early evening will be fairly brief and due to showers and thunderstorms, most likely at KIPT, KMDT, and KLNS. During the pre-dawn hours, another batch of showers will approach the Alleghenies, with restrictive ceilings most likely to occur at KBFD and KJST. Thursday, residual early morning restrictions at KBFD and KJST should lift by 13-15z. Elsewhere, any additional restrictions from showers and thunderstorms will probably hold off until near or after 18z. Outlook... Fri...Early morning fog/low ceilings possible, otherwise VFR. Sat-Mon...Mostly VFR expected. && .CLIMATE... Through 7/21, the average July temperature at Harrisburg is 81.8F or +5.9 degrees above normal - ranking as a tie for the warmest on record so far with 1999. With persistent heat/above average temps expected through the end of the month, it's looking increasingly likely that July 2020 could be the warmest July on record. Williamsport is tracking 4th warmest July month- to-date while State College is having its warmest July on record besting 1955 by 0.3 degrees. && .CTP WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for PAZ036-056-057- 059-063>066. && SYNOPSIS...Jurewicz NEAR TERM...Jurewicz SHORT TERM...Jurewicz LONG TERM...DeVoir/RXR AVIATION...Jurewicz CLIMATE...
Hazardous weather outlook, Jul 22, 1:09 PM EDT, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service State College PA 109 PM EDT Wed Jul 22 2020 PAZ004-005-231100- Warren-McKean- 109 PM EDT Wed Jul 22 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Isolated strong to severe thunderstorms with gusty winds are possible this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ006-010>012-037-041-042-045-046-231100- Potter-Elk-Cameron-Northern Clinton-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming- 109 PM EDT Wed Jul 22 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Widely scattered severe thunderstorms with damaging winds 60 mph or greater are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ051-053-231100- Montour-Columbia- 109 PM EDT Wed Jul 22 2020 ...SEVERE THUNDERSTORM WATCH 393 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. Severe thunderstorms with damaging winds 60 mph or greater are are expected this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ018-019-025>028-049-050-052-058-231100- Northern Centre-Southern Centre-Blair-Huntingdon-Mifflin-Juniata- Union-Snyder-Northumberland-Schuylkill- 109 PM EDT Wed Jul 22 2020 ...SEVERE THUNDERSTORM WATCH 393 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. Severe thunderstorms with damaging winds 60 mph or greater are expected this afternoon and evening. Localized flooding is also possible mainly in areas that can experience rapid runoff from heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ017-231100- Clearfield- 109 PM EDT Wed Jul 22 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Widely scattered severe thunderstorms with damaging winds 60 mph or greater are possible this afternoon and evening. Localized flooding is also possible mainly in areas that can experience rapid runoff from heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ024-033>035-231100- Cambria-Somerset-Bedford-Fulton- 109 PM EDT Wed Jul 22 2020 ...SEVERE THUNDERSTORM WATCH 393 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. Severe thunderstorms with damaging winds 60 mph or greater are expected this afternoon and evening. Isolated flooding is also possible mainly in areas that can experience rapid runoff from heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ036-231100- Franklin- 109 PM EDT Wed Jul 22 2020 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 393 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. Severe thunderstorms with damaging winds 60 mph or greater are expected this afternoon and evening. Isolated flooding is also possible mainly in areas that can experience rapid runoff from heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ056-057-059-063>066-231100- Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- 109 PM EDT Wed Jul 22 2020 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 393 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. Severe thunderstorms with damaging winds 60 mph or greater are expected this afternoon and evening. Isolated flooding is also possible mainly in areas that can experience rapid runoff from heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. Martin
In the hours before
Special weather statement, Jul 22, 2:01 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service State College PA
201 PM EDT Wed Jul 22 2020
PAZ035-036-221830-
Fulton PA-Franklin PA-
201 PM EDT Wed Jul 22 2020
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF FRANKLIN AND FULTON
COUNTIES UNTIL 230 PM EDT...
At 201 PM EDT, Doppler radar indicated a strong thunderstorm over
Harrisonville, moving east at 25 mph.
Wind gusts 40 to 50 mph are possible.
Locations impacted include...
St. Thomas, McConnellsburg, Harrisonville, Fort Loudon, Saluvia and
Fannettsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3990 7816 3999 7816 4008 7789 4006 7787
4009 7784 4010 7782 3986 7777
TIME...MOT...LOC 1801Z 261DEG 20KT 3995 7808
BanghoffSpecial weather statement, Jul 22, 2:56 PM EDT, 25 minutes before
Special Weather Statement National Weather Service State College PA 256 PM EDT Wed Jul 22 2020 PAZ036-063-064-221930- Adams PA-Franklin PA-Cumberland PA- 256 PM EDT Wed Jul 22 2020 ...STRONG THUNDERSTORMS WILL AFFECT PARTS OF ADAMS...FRANKLIN...AND CUMBERLAND COUNTIES UNTIL 330 PM EDT... At 256 PM EDT, Doppler radar indicated strong thunderstorms along a line extending from near Shippensburg to near Robinwood. Movement was east at 35 mph. Wind gusts 40 to 50 mph are possible. Locations impacted include... Carlisle, Waynesboro, Gettysburg, Shippensburg, Guilford, Carroll Valley, Boiling Springs, Fayetteville, Wayne Heights, Mount Holly Springs, Mont Alto, Scotland, Rouzerville, Cashtown, Aspers, Orrtanna, Pine Grove Furnace, Walnut Bottom, Biglerville and Arendtsville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4011 7756 4021 7710 3972 7725 3972 7770 TIME...MOT...LOC 1856Z 253DEG 29KT 4008 7748 3965 7763 Banghoff
Special weather statement, Jul 22, 3:03 PM EDT, 18 minutes before
Special Weather Statement National Weather Service State College PA 303 PM EDT Wed Jul 22 2020 PAZ065-221945- York PA- 303 PM EDT Wed Jul 22 2020 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF YORK COUNTY UNTIL 345 PM EDT... At 302 PM EDT, Doppler radar indicated a strong thunderstorm near Railroad, moving northeast at 25 mph. Wind gusts 40 to 50 mph and half inch hail are possible. Locations impacted include... Shrewsbury, Stewartstown, Cross Roads, Railroad, Brogue, Susquehanna Trails, Winterstown, Felton and Fawn Grove. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3975 7678 3991 7650 3972 7636 3972 7677 TIME...MOT...LOC 1902Z 238DEG 5KT 3972 7671 Martin
Local storm report, Jul 22, 3:11 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
311 PM EDT WED JUL 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM TSTM WND DMG HANOVER 39.81N 76.98W
07/22/2020 YORK PA 911 CALL CENTER
TREES AND WIRES DOWN. REPORTED ALONG THE
LINE BETWEEN HANOVER AND SPRING GROVE.
&&
AWSpecial weather statement, Jul 22, 3:13 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service State College PA
313 PM EDT Wed Jul 22 2020
PAZ042-046-053-221945-
Columbia PA-Southern Lycoming PA-Sullivan PA-
313 PM EDT Wed Jul 22 2020
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LYCOMING...COLUMBIA...
AND SULLIVAN COUNTIES UNTIL 345 PM EDT...
At 312 PM EDT, Doppler radar indicated a strong thunderstorm over
Lairdsville, moving east at 30 mph.
Wind gusts 40 to 50 mph and pea size hail are possible.
Locations impacted include...
Jamison City, Waller, Fairmount Spgs, Biggertown, Lairdsville,
Ricketts Glen State Park, Central, Muncy Valley and Benton.
LAT...LON 4131 7631 4120 7632 4117 7630 4116 7667
4134 7670 4131 7660 4135 7665 4143 7627
TIME...MOT...LOC 1912Z 261DEG 25KT 4126 7658
MartinSpecial weather statement, Jul 22, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
321 PM EDT Wed Jul 22 2020
PAZ057>059-221945-
Lebanon PA-Dauphin PA-Schuylkill PA-
321 PM EDT Wed Jul 22 2020
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SCHUYLKILL...DAUPHIN...
AND LEBANON COUNTIES UNTIL 345 PM EDT...
At 321 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Williamstown to Rutherford. Movement was
east at 30 mph.
Wind gusts 40 to 50 mph are possible.
Locations impacted include...
Harrisburg, Lebanon, Hershey, Colonial Park, Progress, Palmyra,
Linglestown, Steelton, Annville, Hummelstown, Cornwall, Paxtonia,
Rutherford, Skyline View, Lawnton, Campbelltown,
Bressler-Enhaut-Oberlin, Pleasant Hill, Sand Hill and Lebanon South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4051 7626 4052 7634 4049 7644 4041 7631
4025 7639 4019 7657 4023 7686 4060 7667
4065 7620
TIME...MOT...LOC 1921Z 272DEG 28KT 4054 7662 4029 7674
BanghoffThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:08 PM EDT | Special Weather Statement | CTP | Lancaster | 37 min |
| Jul 22, 3:13 AM EDT | Heat Advisory | CTP | Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 2 more | 17 hr |
| Jul 22, 12:02 PM EDT | Special Weather Statement | CTP | Somerset | 28 min |
| Jul 22, 12:47 PM EDT | Special Weather Statement | CTP | Bedford | 28 min |
| Jul 22, 1:29 PM EDT | Special Weather Statement | CTP | Huntingdon | 31 min |
| Jul 22, 1:38 PM EDT | Severe Thunderstorm Warning | CTP | Adams, York | 67 min |
| Jul 22, 2:01 PM EDT | Special Weather Statement | CTP | Fulton | 29 min |
| Jul 22, 2:09 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton | 49 min |
| Jul 22, 2:56 PM EDT | Special Weather Statement | CTP | Adams, Cumberland | 34 min |
| Jul 22, 3:03 PM EDT | Special Weather Statement | CTP | York | 42 min |
| Jul 22, 3:12 PM EDT | Areal Flood Advisory | CTP | Adams, York | 3 hr |
| Jul 22, 3:13 PM EDT | Special Weather Statement | CTP | Sullivan | 32 min |
| Jul 22, 3:28 PM EDT | Special Weather Statement | CTP | Adams | 32 min |
| Jul 22, 3:39 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 36 min |
| Jul 22, 3:46 PM EDT | Special Weather Statement | CTP | Lebanon | 29 min |
| Jul 22, 3:53 PM EDT | Areal Flood Advisory | CTP | York | 3 hr |
| Jul 22, 4:00 PM EDT | Special Weather Statement | CTP | York | 30 min |
Nearby
Special Weather Statements in Pennsylvania, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.